I've been on 30mg of mirtazapine for 10weeks now but I'm not feeling any benefits regarding depression. I still battle the daily with sedation particularly in the morning so I take vyvanse to combat the side effects (which counteracts the two major side effects - sedation and weight gain). I also get RLS sometimes if I don't fall asleep within 2hrs of taking it so I try take as late as possible. I have tried almost every other ssri, snri, trycyclic and one maoi with none of them allowing to get past the initial few weeks. So getting this far really makes me not want to stop because there's not much left after this one. Im not sure what to do. The doc won't step me up until I lose the side effects, however I've been on them for quite a while now and I'm concerned they will not subside. I also titrated extremely slow to prevent side effects (3.75mg/week). So my question is: how much longer should I continue with this - is there a chance it will be effective on this dose? I take for anxiety/depression. My anxiety is somewhat better, however the depression is not improving
Been on 30mg of mirtazapine for 10 weeks?
- 28 Feb 2016 by Dave134a
- 28 February 2016
- vyvanse, depression, anxiety, obsessive compulsive disorder, sedation, mirtazapine, major depressive disorder
Dave; By 10 weeks you should be feeling so help with the depression, You have to talk to the doctor and tell the doctor that side effects or not you need some relief from the depression and get the doctor to adjust the dose. OR it sounds from your post you were not on any of the others long enough for the side effects to subside most of the ones you are talking about it takes one to two weeks just to get through the side effects then they let up pretty quick if not before.So don't think your at the end of the medication line.There are many options or ask the doctor about something that well help increase the effect of the one your on. Many people take more than one medication to get the relief you need.And some are taken just to help increase the effect of the medication your already on.Sounds like you really need to see the doctor and get something figured out. Chuck1957 stay positive you well find something that well help.
Thanks for the response. I can't seem to get past the side effects and they're severe. I appear to be really sensitive to antidepressants, the smallest amount of an ssri and I'm off work. I pushed through the side effects with Prozac, I was on it 4 weeks and it was easily the worst 4 weeks of my life (chronic anxiety, depression and RLS). I was off work 3 of the 4 weeks and one of those work days I had a panic attack and took myself to hospital... There's something about ssri's that just don't seem to work for me. I've also tried anti-convulsants but these had no effect - except for lamictal which helped for 1 week then got worse. I'm happy with my doctor, but I can see he's running out of solutions seeing we have tried so many. I have been on and off ADs for 8 years and never had a win... Ive always been optimistic towards new drugs but after this long in stating to believe I may just have treatment resistant depression...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Mar 2015 • 2 answers
Updated 17 Jan 2018 • 4 answers
Updated 22 Dec 2015 • 6 answers
Updated 30 May 2016 • 1 answer
Updated 8 Apr 2017 • 4 answers